Florida, 2011Flood and High Wind in Florida, October 8 to 10, 2011
October 8 to 10, 2011 · NWS MLB · 18 events in 6 counties and zones
A stationary upper-level disturbance, strong onshore flow, and a weak frontal boundary produced persistent heavy rainfall and squalls across a large portion of east central Florida on October 7-8. A strong gale then formed over the Bahamas on October 9 and moved northwest and onto the Brevard and Volusia County coast late in the evening.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary upper-level disturbance, strong onshore flow, and a weak frontal boundary produced persistent heavy rainfall and squalls across a large portion of east central Florida on October 7-8.
A strong gale then formed over the Bahamas on October 9 and moved northwest and onto the Brevard and Volusia County coast late in the evening. As the gale approached the coast, heavy convective bands and storm-force winds developed west of the center of circulation. While not a tropical storm, the system briefly possessed some tropical/sub-tropical characteristics. Winds gusted between 50 and 80 mph along much of the coast. Additional heavy rains added to the totals of the previous several days. The combination of the saturated grounds and high wind gusts caused numerous, mostly small trees, to be toppled, mainly across coastal Brevard and Volusia Counties. Tree branches were also downed and many power outages occurred.
A large portion of east central Florida received 72-hour storm total rainfall greater than 5 inches, with parts of Brevard, Indian River, and Osceola Counties reaching 10 to nearly 17 inches of rain. Unseasonably dry soil conditions prior to the event minimized significant flooding, however, minor flooding, and high levels of standing water were experienced within several counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 7, 9:05 PM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Oct 7, 9:05 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 PM EDT FRI OCT 7 2011
.DISCUSSION...
...LOCALLY HEAVY RAINFALL OVERNIGHT ESPECIALLY NEAR THE COAST...
THERE HAS BEEN AN INCREASE IN COVERAGE AND INTENSITY OF SHOWERS AND
STORMS OVER THE ATLANTIC WATERS SINCE LATE AFTN. ONE CELL OFFSHORE
MARTIN COUNTY LIKELY PRODUCE A TORNADIC WATERSPOUT BASED ON DEEP
STRONG ROTATION SEEN BUT IT DISSIPATED BEFORE REACHING THE COAST.
HAVE ALSO SEEN SOME STRONG STRAIGHT LINE WINDS OVER THE ATLC. WINDY
ONSHORE FLOW (070-090 DEGREES) WILL PUSH INCREASINGLY HIGHER
COVERAGE OF MARINE INDUCED SHOWERS AND EMBEDDED THUNDER WELL INLAND.
COASTAL CONVERGENCE WILL HELP WITH GIVING CELLS A BOOST. CONVERGENCE
LINES WILL PRODUCE TRAINING HEAVY PCPN IN SOME SELECTED AREAS ALONG
THE COAST LEADING TO LOCALLY HIGH AMOUNTS...ESP ALONG THE COAST
OVERNIGHT. FLOOD WATCH POSTED FOR ALL CO'S EXCEPT LAKE INTO
SUNDAY...HOWEVER THE REGIME WL FAVOR COASTAL AREAS FOR HIGHEST RAIN
AMTS BASED ON PRIOR CASE HISTORIES.
&&
.AVIATION...
SCT/NMRS MVFR SHRAS AND ISOLD IFR TSRAS COASTAL SITES SFC WIND GUSTS
25+ KNOTS ESP WITH SHOWER ACTIVITY. PREVAILING CIGS AOA FL060. NO
LETUP EXPECTED IN THESE PREVAILING CONDITIONS THROUGH THE WEEKEND.
&&
.MARINE...
SOLID SMALL CRAFT ADVISORY CONDITIONS OCCURRING AT NOAA BUOY 009 AND
ACROSS ALL THE WATERS. SFC/BNDRY LYR WINDS ARND 20KTS GUSTING
25-30KTS...STEEP SEAS 4-6FT NEARSHORE AND 6-9FT OFFSHORE WITH DOMINANT
PDS BTWN 7-8SEC. CONDITIONS WILL CONTINUE AS A LARGE AND STRONG HIGH
PRES RIDGE BLANKETING THE ERN CONUS MAINTAINS A FRESH TO STRONG E/NE
BREEZE ACRS THE LCL ATLC. SFC GUSTS AOA 34KTS PSBL IN NUMEROUS SHRAS
AND ISOLD TSRAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 81 73 81 / 70 80 70 70
MCO 70 81 70 82 / 60 80 70 60
MLB 74 82 73 82 / 70 80 70 60
VRB 75 83 77 84 / 80 80 80 60
LEE 70 81 70 82 / 60 70 70 60
SFB 71 82 71 83 / 70 80 70 60
ORL 71 82 71 82 / 60 80 70 60
FPR 75 83 77 84 / 80 90 80 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 4 PM EDT SUNDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
KELLY/WIMMERHazardous weather outlook, Oct 7, 5:03 PM EST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT FRI OCT 7 2011
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
603 PM EDT FRI OCT 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
.THUNDERSTORM IMPACT...
LINES OF SHOWERS WITH EMBEDDED THUNDERSTORMS OVER THE COASTAL
WATERS WILL MOVE TO THE WEST AT 20 TO 25 MPH. AS THESE SHOWERS AND
STORMS COME ASHORE THEY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN WITH WIND GUSTS TO 40 MPH AND LIGHTNING STRIKES AT THE COAST
AND INLAND TO THE INTERSTATE 95 CORRIDOR BEFORE STARTING TO DIMINISH
IN INTENSITY.
.FLOOD IMPACT...
PERIODIC HEAVY RAIN WILL OCCUR THROUGH TONIGHT...ESPECIALLY ALONG
THE COAST. LOCALLY HEAVY RAIN ALREADY HAS OCCURRED IN THE MARTIN
AND SAINT LUCIE COUNTIES...AND ACROSS NORTHERN VOLUSIA COUNTY. THE
ADDITIONAL RAIN WILL CAUSE LOW LYING AND POOR DRAINAGE AREAS TO
FLOOD THAT WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. A FLOOD
WATCH IS IN EFFECT THROUGH LATE SUNDAY NIGHT FOR COASTAL
VOLUSIA...INDIAN RIVER...INLAND VOLUSIA...MARTIN...NORTHERN
BREVARD...OKEECHOBEE...ORANGE... OSCEOLA...SEMINOLE...SOUTHERN
BREVARD AND ST. LUCIE COUNTIES.
.COASTAL FLOOD IMPACT...
STEADY EAST NORTHEAST WINDS WILL GENERATE ROUGH SURF ALONG AREA
BEACHES THROUGH TONIGHT. THESE WAVES WILL BE CAPABLE OF PRODUCING
MINOR BEACH EROSION DURING THE NEXT COUPLE OF HIGH TIDE CYCLES. A
HIGH SURF ADVISORY WILL BEGIN AT 4 PM THIS AFTERNOON.
.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND STORMS WILL PRODUCE BRIEF WIND GUSTS OVER 34 KNOTS.
GIVEN THE ROUGH CONDITIONS ALREADY IN PLACE OVER THE OPEN ATLANTIC
AND THE INTRACOASTAL WATERWAY...BOATERS ARE URGED TO REMAIN IN
PORT OR AT DOCK.
.WIND AND SEA IMPACT...
A FRESH TO STRONG EAST NORTHEAST BREEZE WILL PREVAIL ACROSS THE
LOCAL ATLANTIC...GENERATING SEAS BETWEEN TO 7 FEET A FEW MILES OFF
THE COAST TO 12 FEET WELL OFFSHORE IN THE GULF STREAM. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT THROUGH MONDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND AS A LOW
PRESSURE AREA DEVELOPS NEAR SOUTH FLORIDA. COMBINED WITH A SURFACE
BOUNDARY DROPPING TOWARDS THE PENINSULA...LOW PRESSURE ALOFT...AND
INCREASING MOISTURE...A SIGNIFICANT RAIN EVENT IS EXPECTED...
ESPECIALLY ALONG THE COAST. BREEZY TO WINDY CONDITIONS WILL
CONTINUE INTO THE WEEKEND DUE TO A TIGHTENING PRESSURE GRADIENT
ACROSS THE AREA. STAY TUNED FOR SPECIFIC HAZARDS RELATED TO LOW
PRESSURE DEVELOPMENT AND OR THE THREAT OF HEAVY RAINS.
SEAS WILL INCREASE THROUGH THE WEEKEND AND WILL REMAIN HAZARDOUS
INTO EARLY NEXT WEEK. THIS WILL RESULT IN ROUGH SURF AND POSSIBLE
BEACH EROSION AT HIGH TIDE. WINDS OVER THE COASTAL WATERS ALSO
WILL REMAIN ELEVATED INTO EARLY NEXT WEEK WITH OCCASIONAL GUSTS TO
GALE FORCE POSSIBLE THROUGH THE WEEKEND. THE RIP CURRENT THREAT
AT EAST CENTRAL FLORIDA BEACHES WILL BE MODERATE TO HIGH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
WIMMER
In the hours before
Special weather statement, Oct 7, 8:46 PM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
946 PM EDT FRI OCT 7 2011
FLZ041-141-080230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
946 PM EDT FRI OCT 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN VOLUSIA COUNTY...
* UNTIL 1030 PM EDT.
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ORMOND BEACH...
MOVING SOUTHWEST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DAYTONA INTERNATIONAL SPEEDWAY...AND ORMOND BY THE SEA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2918 8098 2897 8130 2925 8145 2927 8138
2927 8116 2933 8116 2936 8106
TIME...MOT...LOC 0146Z 065DEG 22KT 2928 8107
KELLYSpecial weather statement, Oct 7, 8:53 PM EST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
953 PM EDT FRI OCT 7 2011
FLZ047-147-080245-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
953 PM EDT FRI OCT 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL BREVARD COUNTY...
* UNTIL 1045 PM EDT.
AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER COCOA BEACH...
MOVING WEST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE COCOA AND CANAVERAL GROVES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2843 8057 2836 8060 2814 8058 2815 8061
2820 8064 2815 8063 2816 8072 2852 8090
2851 8077 2841 8074 2850 8074 2849 8064
2841 8065 2843 8061 2848 8060 2847 8053
2844 8053
TIME...MOT...LOC 0152Z 092DEG 40KT 2839 8078
67Special weather statement, Oct 7, 9:12 PM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1012 PM EDT FRI OCT 7 2011
FLZ064-080300-
MARTIN-
1012 PM EDT FRI OCT 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHEASTERN MARTIN COUNTY...
* UNTIL 1100 PM EDT.
AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS APPROACHING SOUTH
JUPITER ISLAND OFF THE ATLANTIC...MOVING WEST SOUTHWEST AT 25 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2695 8020 2702 8024 2705 8010 2701 8008
2697 8007 2697 8014 2695 8015 2695 8017
TIME...MOT...LOC 0211Z 079DEG 20KT 2697 8012Local storm report, Oct 7, 9:34 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1034 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 3 NW ORMOND BEACH 29.31N 81.10W
10/07/2011 VOLUSIA FL TRAINED SPOTTER
1.5 FOOT DIAMETER TREE DOWN ACROSS VEHICLE AND WRAPPED IN
POWER LINES AT 300 BLOCK OF COQUINA AVE. BLOWN
TRANSFORMER CAUSED POWER OUTAGE ON US 1 BETWEEN COQUINA
AVE. AND LAWNDERS AVE.
&&
JRCSpecial weather statement, Oct 7, 10:57 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1157 PM EDT FRI OCT 7 2011
FLZ059-064-080445-
MARTIN-ST. LUCIE-
1157 PM EDT FRI OCT 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN MARTIN COUNTY...SOUTHEASTERN ST.
LUCIE COUNTY...
* UNTIL 1245 AM EDT.
AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER HOBE SOUND AND
APPROACHING THE COAST AROUND JENSEN BEACH...MOVING SOUTHWEST AT 35
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT SALERNO...ROCKY POINT AND JENSEN BEACH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2696 8032 2721 8053 2731 8025 2729 8024
2732 8022 2725 8019 2724 8017 2721 8017
2721 8015 2716 8015 2700 8008 2695 8019
TIME...MOT...LOC 0355Z 054DEG 24KT 2726 7997
RLSpecial weather statement, Oct 8, 1:11 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
211 AM EDT SAT OCT 8 2011
FLZ047-080700-
SOUTHERN BREVARD COUNTY-
211 AM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...
* UNTIL 300 AM EDT.
AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SQUALLS MOVING WEST AT 30 MPH ALONG AND OFFSHORE BETWEEN
COCOA BEACH AND SEBASTIAN INLET
LOCATIONS IN THE PATH OF THE SQUALLS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...SUNTREE...VIERA AND MELBOURNE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2787 8048 2791 8049 2791 8050 2788 8049
2787 8049 2783 8084 2834 8081 2835 8070
2834 8066 2832 8065 2835 8064 2835 8060
2813 8057 2787 8045
TIME...MOT...LOC 0609Z 091DEG 25KT 2823 8056
RLEvent by event
13 high wind, 4 heavy rain, 1 flood. Local standard time, as filed.
Heavy Rain, Brevard
- When
- October 8, 2:00 AM EST to 2:00 PM EST
- Where
- Brevard County, 2 mi N of West Eaugallie
- Reported by
- Trained Spotter
- Coordinates
- 28.159, -80.675
Weather spotters reported rainfall totals of 5-10 inches due to persistent heavy cells, leading to urban, small stream, and roadway flooding in the Suntree, Viera, and North Melbourne areas. Most of the heavy rain occurred from the early morning hours though mid evening, with 3-day rainfall totals ending at 0600 EST October 10 reaching as high as 12.08 inches at a CoCoRaHS rainfall observer site 4.3 miles north-northwest of Palm Shores (FL-BV-20).
Heavy Rain, Brevard
- When
- October 8, 2:00 AM EST to 2:00 PM EST
- Where
- Brevard County, 1.47 mi NW of Palm Bay
- Reported by
- CoCoRaHS
- Coordinates
- 28.047, -80.594
Heavy rainfall associated with persistent cells produced urban, small stream, and roadway flooding in the Palm Bay area. The highest 3-day rainfall total reported within Brevard County, ending at 0600 EST October 10, was 14.82 inches, at a CoCoRaHS site located 1 mile northeast of Palm Bay (FL-BV-14).
Heavy Rain, Indian River
- When
- October 8, 12:00 PM EST to October 9, 12:00 AM EST
- Where
- Indian River County, 4.8 mi W of Vero Beach
- Reported by
- CoCoRaHS
- Coordinates
- 27.630, -80.478
Heavy rainfall associated with persistent cells produced urban, small stream, and roadway flooding in the Vero Beach area. Minor roadway and lowland flooding occurred within other parts of the county. The highest 3-day rainfall total reported within Indian River County, ending at 0600 EST October 10, was 15.55 inches, at a CoCoRaHS site located 4.8 miles west of Vero Beach (FL-IR-33).
Heavy Rain, Orange
- When
- October 8, 3:00 PM EST to October 9, 3:00 AM EST
- Where
- Orange County, 3 mi SSE of Union Park
- Reported by
- CoCoRaHS
- Coordinates
- 28.530, -81.261
Heavy rainfall associated with persistent cells produced urban, small stream, and roadway flooding in the Union Park area. Minor roadway and lowland flooding occurred within other parts of the county. The highest 3-day rainfall total reported within Orange County, ending at 0600 EST October 10, was 10.10 inches, at a CoCoRaHS site located 3.9 miles east of Union Park (FL-OR-9).
Flood, Osceola
- When
- October 8, 10:00 PM EST to October 9, 3:00 AM EST
- Where
- Osceola County, 6.19 mi SW of Lake Marion to 4.22 mi SE of Kissimmee Arpt
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 27.815, -81.200
Heavy rainfall associated with training cells over several hours produced 5 to 10 inches across much of Osceola County. Heavy rainfall caused a stream extending from Lake Marian to flow over a roadway at the intersection of Lake Marian Road and Peavine Trail in rural southeastern Osceola County, resulting in a washout of the roadway. Other roadways were closed in St. Cloud due to high levels of standing water. Three day rainfall totals ending at 0600 EST October 10 reached as high as 16.79 inches at a cooperative observer site 8 miles west of Yeehaw Junction (YEHF1).
High Wind, St. Lucie
- When
- October 9, 12:58 AM EST
- Where
- St. Lucie forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
A SKYWARN spotter observed a 53 knot/61 mph wind gust near Port Saint Lucie as a hybrid/gale moved onshore.
High Wind, Brevard
- When
- October 9, 5:35 PM EST
- Where
- Brevard forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Other Federal Agency
A U.S. Air Force 54 foot wind tower measured a wind gust of 54 knots/62 mph near Kennedy Space Center as a hybrid/gale moved onshore.
High Wind, Brevard
- When
- October 9, 5:38 PM EST
- Where
- Brevard forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Patrick Air Force Base observed a wind gust of 52 knots/60 mph as a hybrid/gale moved onshore.
High Wind, Brevard
- When
- October 9, 6:15 PM EST
- Where
- Brevard forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Other Federal Agency
A 54 foot U.S. Air Force wind tower measured a 57 knot/66 mph wind gust near Haulover Canal as a hybrid/gale moved onshore.
High Wind, Brevard
- When
- October 9, 8:05 PM EST
- Where
- Brevard forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Other Federal Agency
A 54 foot U.S. Air Force wind tower recorded a wind gust of 60 knots/69 mph near Cape Canaveral as a hybrid/gale moved onshore.
High Wind, Brevard
- When
- October 9, 8:45 PM EST
- Where
- Brevard forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Other Federal Agency
U.S. Air Force Wind Tower 393 near Kennedy Space Center measured a 65 knot/75 mph wind gust as a hybrid/gale moved onshore.
High Wind, Brevard
- When
- October 9, 9:20 PM EST
- Where
- Brevard forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Other Federal Agency
U.S. Air Force Wind Tower 393 observed a 70 knot/81 mph wind gust near Kennedy Space Center as a hybrid/gale moved onshore. On the Kennedy Space Center, some government vehicles were damaged from blowing debris, and some traffic signals sustained minor damage due to the high winds.
High Wind, Brevard
- When
- October 9, 9:30 PM EST
- Where
- Brevard forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Other Federal Agency
U.S. Air Force Wind Tower 19 measured a 65 knot/75 mph wind gust near Haulover Canal as a hybrid/gale moved onshore.
High Wind, Volusia
- When
- October 9, 11:40 PM EST
- Where
- Volusia forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A mesonet site in New Smyrna Beach recorded a wind gust of 55 knots as a hybrid/gale moved onshore.
High Wind, Volusia
- When
- October 10, 12:41 AM EST
- Where
- Volusia forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A mesonet site in Port Orange recorded a wind gust of 56 knots as a hybrid/gale moved onshore.
High Wind, Volusia
- When
- October 10, 12:41 AM EST
- Where
- Volusia forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A mesonet site at a New Smyrna Beach Lifeguard Station recorded a wind gust of 51 knots as a hybrid/gale moved onshore.
High Wind, Volusia
- When
- October 10, 1:13 AM EST
- Where
- Volusia forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A mesonet site at the Volusia County Courthouse annex recorded a wind gust of 53 knots as a hybrid/gale moved onshore.
High Wind, Volusia
- When
- October 10, 1:19 AM EST
- Where
- Volusia forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A mesonet site at an Ormond Beach Lifeguard Station recorded a wind gust of 50 knots as a hybrid/gale moved onshore.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in Utah, October 8, 2011$12 million · 1 event
- Tornado and Flash Flooding in Texas, October 8 to 9, 2011$1.0 million · EF1 · 6 events
- Damaging Wind in Texas, October 8, 2011$15,000 · 52 kt wind · 1 event
- Winter Weather in Wyoming, October 8 to 9, 20114 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 8, 20114 events
- Flash Flooding in Texas, October 8 to 9, 20113 events
- Marine Thunderstorm Wind in Gulf of Mexico, October 8, 20111 event
- Damaging Wind in Texas, October 8, 201150 kt wind · 1 event
- Dense Fog in Maryland, October 8, 20111 event
- Hail in Kansas, October 8, 20110.75 in hail · 1 event
- Wildfire in Arkansas, October 8, 20111 event
- Wildfire in Arkansas, October 8, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350112, 350114, 350117, 350121, 350111, 347099, 347100, 347101, 347102, 347103, 347104, 347107, 347106, 350106, 350105, 350108, 350107, 350109.